MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART COATED AORTIC VALVED GRAFT; HEART-VALVE, MECHANICAL
Model Number 25CAVGJ-514 00
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 25mm sjm masters series coated aortic valved graft was selected for implant.During the procedure, while suturing the valve, the physician noticed stains on the aortic valve graft tube.The device was removed and replaced.It was also noted that the leaflets didn't open and close smoothly.There were no adverse health consequences to the patient.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient has been discharged.
 
Additional Manufacturer Narrative
An event of leaflets not opening/closing smoothly, and stains observed on the valve graft was reported.The device was returned to abbott for investigation.No anomalies were found with the valve leaflets with both leaflets able to fully open and close without resistance.The valve was able to be rotated without difficulty.The valve was sent for functional testing at the engineering test lab, which ensures proper leaflet coaptation, where it met functional specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing, and the product met all specifications.Additionally, the device was sent to the science and technology (s&t) lab for further testing which revealed that the control region and foreign material spectra showed similar chemical compositions by fourier transform infrared spectroscopy (ftir), indicating the foreign material (fm) is likely the coating material.As a result of this finding, the reported foreign material was determined to be a potential product quality issue.Exception (issue) is initiated to further investigate this complaint.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.
 
Event or Problem Description
It was reported that on 05 nov.2024, a 25mm sjm masters series coated aortic valved graft was selected for implant.During the procedure, while suturing the valve, the physician noticed stains on the aortic valve graft tube.The device was removed and replaced.It was also noted that the leaflets didn't open and close smoothly.There were no adverse health consequences to the patient.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient has been discharged.

Brand Name
MASTERS SERIES HEART COATED AORTIC VALVED GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20929042
Report Number2135147-2024-06380
Device Sequence Number12859674
Product Code LWQ
UDI-Device Identifier05415067044099
UDI-Public(01)05415067044099(17)280816
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25CAVGJ-514 00
Device Catalogue Number25CAVGJ-514 00
Device Lot Number9202060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2024
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown